someone close to me is crushing his pain medication and swallowing it. I notice a big change in the persons behavior after, like hyper, really talkative, and about hour later pretty moody and bitchy. I confronted the person and they say it is no big deal that they were tired of being in p ain so took it to rid of the pain quicker. And then says in an angry voice- beside I am taking it as directed; by mouth. Then told me I was being silly for bringing it up. So my question is are they abusing their drug?
Hi Freyalove.. Welcome to the forum.. Yes he is abusing his drugs. anytime pain meds are take otherwise as directed we are abusing it. also pain meds in pill form can do damage to the nasal cavity. it sounds like your friend has a problem. there really is no big one our little one when it comes to addiction.. I hope you are able to get thru to him maybe show him this forum. He is defensive becuase he knows what he is doing is not normal behavior when taking pain meds. I wish you and your friend well.. lesa
I agree. Administrative adjustments are a sign it's some kind of problem. I've been abusing pain Meds for years ( now 8 days clean), and accelerated absorption (crushing it to swallow, snort, or use IV) signals danger. I'll be praying you all can get help soon so as to not waste years of your life fighting, and losing, to addiction.
thank you for your post. This is not the first time. About a month ago I caught this person snorting it and said would never do it again and also noticed the person started drinking a lot of alcohol as well.. Then script ran up and i believe i saw what would be considered withdrawl symptoms. Now they are saying something about a tooth ache and went to er for it and they gave motrin. 2 days later went to dentist got it fixed but then a day later went back ot ER cuz they said the dentist didnt do a good job and got percocets again... this is when i caught him crushing it up. I am afraid the cycle is happening again.
Sounds like trouble. That's the kind of crazy stuff I might pull and like a nut, think I could get away with it without anyone asking questions. I don't suggest shaming this close person, but maybe there's a way to offer some help. Even to direct them to read this forum. Boy am I embarrassed by the stunts I've been pulling for years and the crazy thinking that makes you think no one's watching. My brother died at 30 messing up his body with pharmaceuticals. This game is no joke. If you don't OD ( which he did several times), you mess up your organs and body. Believe me, 13 years after his passing and I'm finally serious about quitting for good. Someone upstairs is keeping me safe, and I tried to keep my family safe from the knowing all these years. Addiction had destroyed my family and wasted too many years of my life. Don't let this loved one slide, but don't humiliate them. Try to stay honest with them, but protect yourself too. Many hopeful prayers to you. k
To me when a person crushes up them they are familar with taking drugs like they are buying them on the street. Sounds like they have taken drugs before. Certain techniques to taking drugs like knowing how to roll up a dollar bill to snort cocaine are all signs of street smart drug takers. they know that taking a uncrushed pill takes longer to get into their system and the cushed power gets in faster and all at once. If there are getting moody after one hour that is another sign of a drug addict as they have built up a tolorance. Normally a pain pill gives relief for pain 4 hours or more.
Sadly it's a classic sign.....the addiction is in it's early phase....tolerance is building and the user is trying to get a faster buzz or increase the high.It's well known alchohol increases the effect as well..........
I remember the first time I was sent home with Vicodin..loved it from the start.......I am part of the population that gets psychologically dependent to opiates. I wanted to make it like it was, the way it used to be......like a dog chasing its tail I chased a feeling.
Your friend is early in the addiction. with help they can get past it, although I'm not sure what pain they are trying to manage.......
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.